Alert archive / Texas / Small Craft Advisories in 2013
Small Craft Advisory 65, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Nov 12, 2013, 3:55 AM CST. It took effect at Nov 12, 2013, 9:00 AM CST. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2013, 3:55 AM CST (09:55 UTC)
- In effect from
- Nov 12, 2013, 9:00 AM CST
- Expired
- Nov 14, 2013, 9:41 AM CST
- In force
- 49 hr
- Issued by
- NWS Brownsville, TX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 11, 11:27 PM CST, 4 hours 28 minutes earlier.
Area forecast discussion, Nov 11, 11:27 PM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1127 PM CST MON NOV 11 2013
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...CLOUD DECK RUNNING AROUND 5000 FEET ACROSS THE WESTERN
VALLEY...WITH SMALL BREAK RIGHT ALONG THE COAST. EXPECT THE CLOUD
TO REMAIN STEADY OVERNIGHT. STRONG COLD FRONT RACES THROUGH
TOMORROW DURING THE AFTERNOON...INCREASING NORTH WINDS TO 15 TO 20
KNOTS...BUT CIGS REMAIN VFR THROUGH THE DAY.
&&
.PREV DISCUSSION... /ISSUED 548 PM CST MON NOV 11 2013/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...MOSTLY CLOUDY TO CLOUDY SKIES WITH CLOUD DECKS BETWEEN
5000 AND 7000 FEET ARE EXPECTED THROUGH THE OVERNIGHT HOURS AS
WINDS DIMINISH TO LIGHT LEVELS. TOMORROW...THE PASSAGE OF A COLD
FRONT WILL LOWER CEILINGS AND PRODUCE BREEZY WINDS FROM ROUGHLY
THE NORTH THROUGHOUT THE DAY. VFR SHOULD PREVAIL THROUGH THE NEXT
24 HOURS.
PREV DISCUSSION... /ISSUED 220 PM CST MON NOV 11 2013/
SHORT TERM /NOW THROUGH TUESDAY NIGHT/...WESTERLY FLOW ALOFT WILL
TRANSITION TO NORTHWEST FLOW DURING THE SHORT TERM FORECAST AS A
DEEPENING TROUGH MOVES SOUTHEAST ACROSS THE EASTERN PORTION OF THE
CONUS TODAY INTO TUESDAY. THIS WILL ALLOW FOR A STRONG COLD FRONT TO
PUSH ACROSS THE CWA BY MID DAY TUESDAY. EXPECT THE NORTH TO
NORTHEAST WINDS TO INCREASE AROUND 15Z TUESDAY AND REMAIN BREEZE
THROUGH THE DAY WITH OVERCAST SKIES. THE MOISTURE CONTENT WITH THIS
FRONT IS VERY LIMITED WITH CHANCE OF SHOWERS POSSIBLE ALONG THE
INTERNATIONAL BORDER TUESDAY. THE COOLER AIR BEHIND THIS FRONT WILL
ARRIVE LATER AFTER SUNSET AND THE OVC SKIES WILL PREVAIL TUESDAY
ONCE AGAIN ACROSS THE AREA KEEPING HIGH TEMPERATURES IN THE MID TO
UPPER 70S. TUESDAY NIGHT AFTER THE FRONT THE NORTHEAST WINDS WILL
REMAIN BREEZE TO WINDY CLOSER TO THE COAST WITH LOW CHANCE OF RAIN
AND COOLER TEMPERATURES IN THE MID 40S FROM HIGHWAY 77 WEST AND INTO
THE 50S ALONG THE COAST.
TEMPERATURES ARE ON TRACK FOR THE SHORT TERM FORECAST THROUGH
TUESDAY NIGHT. THE MAIN CHANGES DONE TO THE FORECAST WERE FOCUS ON
THE POP FORECAST TRENDING LOWER THAN WHAT THE MODELS ARE SHOWING.
THE GFS AND ECMWF INCREASE THE MOISTURE CONTENT ESPECIALLY ALONG THE
BORDER AND HIGHER INTO THE SIERRA MADRE. CURRENT PRECIPITABLE WATER
VALUES CLOSE TO 200 PERCENT OF NORMAL ARE CONCENTRATED OVER THE BAY
OF CAMPECHE. ALSO...A LOT OF THE CLOSE COVER ALONG THE MEXICAN COAST
IS NOT REACHING THE GROUND. LEAN TOWARDS THE NAM 12Z RUN WITH THE
BEST CHANCE OF RAIN RIGHT ALONG AND SOUTH OF THE INTERNATIONAL
BORDER AND MOVING QUICKLY SOUTH OF THE BORDER AS DRY AIR AND NORTHEAST
WINDS INCREASE.
LONG TERM /WEDNESDAY THROUGH MONDAY/...A STRONG RIDGE OVER THE
NORTHERN PLAINS/UPPER MIDWEST...SUPPORTING A 1040 MB SURFACE HIGH
OVER THE MISSISSIPPI VALLEY WEDNESDAY WILL SHIFT EAST...ALLOWING A
BROAD MID LEVEL TROUGH TO SET UP OVER MUCH OF THE PLAINS AREA LATE
IN THE WEEK. ASIDE FROM MODERATING TEMPERATURES OVER DEEP SOUTH
TEXAS AND THE RGV WEDNESDAY THROUGH FRIDAY...VERY LITTLE OF GREAT
IMPORT WILL OCCUR. AS THE BROAD MID LEVEL TROUGH EXTENDS FARTHER
BACK OVER THE SOUTHWEST UNITED STATES...AND BACKS FLOW ALOFT TO
THE SOUTHWEST...UNSETTLED WEATHER MAY DEVELOP OVER WEST TEXAS AND
NORTHEAST MEXICO AS WELL AS PORTIONS OF THE GULF OF MEXICO. MDT
ONSHORE WINDS WILL ALSO PUMP MOISTURE INTO THE AREA. THUS THE
CURRENT FORECAST WILL MAINTAIN CHANCE MENTION OF RAIN FOR THE
WEEKEND...PRIMARILY OVER THE GULF BUT WITH A SLIGHT POTENTIAL FOR
AREA WIDE CONVECTION. OTHERWISE...SHORT WAVE TROUGHS WILL DIG INTO
THE MAIN TROUGH WITH PULSES OF HIGH PRESSURE MOVING SOUTH OUT OF
CANADA. ONE PULSE WILL REACH THE CWA MONDAY AS A WEAK FRONT...
AND WITH THE MAIN TROUGH STILL PROVIDING A SOUTHWEST FLOW ALOFT...
RAIN CHANCES COULD AGAIN INCREASE SLIGHTLY.
AFTER A COOL START WEDNESDAY...WITH LOWS IN THE 40S AND 50S...OVC
SKIES WILL KEEP HIGH TEMPS IN THE 50S AND 60S DURING THE DAY...10
TO 15 DEGREES BELOW NORMAL. WEDNESDAY NIGHT WILL BE SIMILAR INLAND
WITH LOW TEMPERATURES IN THE 40S...THOUGH VEERING WINDS MAY BRING
TEMPERATURES UP ALONG THE COAST BY A FEW DEGREES OVER THE PREVIOUS
NIGHT...INTO THE MID OR UPPER 50S. STILL...HIGH TEMPS THURSDAY
WILL LIKELY ONLY BE IN THE 60S. WARMING WILL SLOWLY CONTINUE...
WITH NEAR NORMAL TEMPS AGAIN ON FRIDAY...THOUGH RAIN CHANCES WILL
BE SLIGHTLY HIGHER AS DISCUSSED ABOVE.
MARINE...
NOW THROUGH TUESDAY NIGHT...STRONG FRONT WILL MOVE ACROSS THE
AREA TUESDAY AFTERNOON INCREASING NORTHEAST WINDS TO SCA AS EARLY
AS 18Z TOMORROW. THE COOLER TEMPERATURES AND LONG NORTHEAST FETCH
COMING FROM THE NORTHERN PART OF THE GULF WILL INCREASE WINDS UP
TO GALE WARNING STARTING TUESDAY EVENING. A GALE WATCH HAS BEEN
ISSUE FOR THE GULF WATERS AT THIS TIME. THE BEST CHANCE OF RAIN
POSSIBLE TUESDAY WITH THE PASSAGE OF THE FRONT BUT QUICKLY DRY AIR
WILL MOVE INTO THE AREA LIMITING ADDITIONAL CONVECTION. NORTHEAST
WINDS WILL BUILD SEAS QUICKLY SO EXPECT SMALL CRAFT ADVISORY AS
EARLY AS TUESDAY AFTERNOON AND GALE WARNING INTO THE EVENING. THE
SEAS WILL BUILD BETWEEN 10 TO 12 FEET OVER THE OFFSHORE WATERS
TUESDAY NIGHT INTO WEDNESDAY. ALSO SCA WILL BE NEEDED INTO THE
FIRST PART OF WEDNESDAY DUE TO HIGH SEAS CONTINUING. HIGH TIDE
TUESDAY NIGHT...WITH THE ADDITION OF HIGH SEAS...MAY PUSH WATER
HIGHER ONTO THE BEACH FOR THE OVERNIGHT HOURS INTO WEDNESDAY
MORNING SO A COASTAL FLOOD STATEMENT FOR THE BEACHES MAY BE
NEEDED.
WEDNESDAY THROUGH SATURDAY...STRONG NORTH TO NORTHEAST WINDS WITH
GULF WAVE HEIGHTS OF 10 TO 12 FEET WILL BE ONGOING ON WEDNESDAY.
GUIDANCE SUGGESTS THAT GUSTS WILL HAVE DROPPED JUST BELOW GALE
FORCE BY THEN. CONDITIONS WILL IMPROVE AS HIGH PRESSURE SPREADS
OVER THE WEST GULF...WITH WINDS VEERING TO EAST AND DIMINISHING
WEDNESDAY NIGHT...ALTHOUGH WAVE HEIGHTS MAY REMAIN HIGH ENOUGH FOR
SMALL CRAFT ADVISORY CONDITIONS INTO THURSDAY MORNING. MODERATE
SOUTHEAST WINDS WILL RETURN THURSDAY AFTERNOON AS HIGH PRESSURE
SHIFTS EAST...AND SEAS WILL ALSO REMAIN MDT. SURFACE CONVERGENCE
AND INCREASING DIFLUENCE ALOFT WILL ENHANCE INSTABILITY AND BRING
UNSETTLED WEATHER TO PARTS OF THE GULF...WITH SHOWERS MAINTAINING
A STEADY APPEARANCE OFFSHORE. ISOLATED SHOWERS WILL THUS MOVE MORE
PERVASIVELY INTO THE LOWER TEXAS COASTAL AREAS LATER THIS WEEK AND
INTO THE WEEKEND.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...GALE WATCH FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT FOR
GMZ150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
64/51Hazardous weather outlook, Nov 11, 5:27 AM CST, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 527 AM CST MON NOV 11 2013 TXZ248>257-121200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 527 AM CST MON NOV 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN ELEVATED RISK FOR RIP CURRENTS WILL CONTINUE THROUGH THE ENTIRE WEEK...INCLUDING A HIGH RISK EXPECTED LATE TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-121200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 527 AM CST MON NOV 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE NEXT COLD FRONT IS FORECAST TO ARRIVE LATER TUESDAY WITH A STRONG PUSH OF COLDER AIR. GALE WARNINGS ARE BECOMING MORE LIKELY TUESDAY NIGHT INTO WEDNESDAY WITH FREQUENT WIND GUSTS OF 35 KNOTS AND SEAS ABOVE 10 FEET. AGITATED MARINE CONDITIONS WILL CONTINUE THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 3:55 AM CST | Gale Warning | BRO | 25 hr | |
| Nov 12, 4:24 AM CST | Coastal Flood Advisory | BRO | Kenedy | 48 hr |
| Nov 12, 9:14 AM CST | Rip Current Statement | BRO | Kenedy | 43 hr |
| Nov 12, 9:14 AM CST | High Surf Advisory | BRO | Kenedy | 43 hr |
Nearby
Small Craft Advisories in Texas, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.